Jump to content

Severe balance problems


squirrel
 Share

Recommended Posts

I am sure you have all experienced the dreadful dizziness which occurs when stopping the dru. has anyone experienced this problem for the length of time I have?I sometimes feel like the floor is moving under my feet, feel unbalanced when looking side to side ( ie crossing the road). feel like my balance system is out of whack!.

Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Link to comment
Share on other sites

I may not be that far off as you, Squirrel, but experiencing pretty much the same. Not to mention the fact that crossing a road entails this still uncanny hyperload of stimuli (noise, movement, trembling). I always compulsively check if the approaching car is still far enough for me to cross the road, etc.

 

It's a slow slow progress for all of us, but it's always there, though. Take it step by step. You will get there.

2000-2008 Paxil for a situational depression

2008 - Paxil c/t

Severe protracted WD syndrome ever since; improving

 

 

“The only reason for time is so that everything doesn't happen at once”

Albert Einstein

 

"Add signature to your profile. This way we can help you even better!"

Surviving Antidepressants ;)

 

And, above all, ... keep walking. Just keep walking.

Link to comment
Share on other sites

  • 4 weeks later...

It is happening again, has been for 2 weeks . My balance is shot ! If i sit down my chair feels like it is moving , when I lie down , my bed feels like its moving from side to side. when standing up the floor is racing under my feet. This is so very undermining and is making me feel anxious. I have seen a balance specialist in november last year who said it was visual vertigo caused by shingles virus. I have never had shingles to my knowledge. My balance problems started when I stopped Seroxat ( Paxil). MY doc refuses to even consider this.

Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Link to comment
Share on other sites

hi Squirrel,

 

i am sure it comes from paxil, i have so many diseases which appeared just after paxil, i have a off balance too when standing but not the same as you

 

between brain, eyes, ears, conscience and other perceptions, something is not well repaired,

will be neuroplasticity able to repair this better in coming months ? we have to wait

a good sign is that it comes and goes away

courage

for anxiety 

12 years paxil - cold turkey 1,5 month - switch celexa 1 year taper; total 13 years on brain meds 

67 years old - 9 years  med free

 

in protracted withdrawal

rigidity standing and walking, dryness gougerot-szoegren, sleep deteriorate,

function as have a lack of nerves, improving have been very little 

 

Link to comment
Share on other sites

Hey, Squirrel. I, too, have problems with balance. Seems like very much WD-related. As Stan said, the *good* thing is that it goes away. It's a definite proof you're healing. I know how it sounds, but please give it still more time. It will eventually go away permanently. Hang in there!

2000-2008 Paxil for a situational depression

2008 - Paxil c/t

Severe protracted WD syndrome ever since; improving

 

 

“The only reason for time is so that everything doesn't happen at once”

Albert Einstein

 

"Add signature to your profile. This way we can help you even better!"

Surviving Antidepressants ;)

 

And, above all, ... keep walking. Just keep walking.

Link to comment
Share on other sites

I really think 6 years must be enough time.

Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Link to comment
Share on other sites

6 years is enormous in a life, and you have some very nasty things,

i understand you totally as i am very worse more the months come,

for anxiety 

12 years paxil - cold turkey 1,5 month - switch celexa 1 year taper; total 13 years on brain meds 

67 years old - 9 years  med free

 

in protracted withdrawal

rigidity standing and walking, dryness gougerot-szoegren, sleep deteriorate,

function as have a lack of nerves, improving have been very little 

 

Link to comment
Share on other sites

Though I do not have this particular problem, now approaching the 4 years mark I have still pretty disabling symptoms. I really hope after 5-6 years it will be over. But it is indeed such an enormous amount of time and I sill can hardly cope with the fact that probably 8 years of my life were ruled in a very negative way by this "non addictive" wonder drug... The only positive thing is that we have learned a lot of wisdom and will never take stuff from doctors anymore without solid investigation...

10 mg Paxil/Seroxat since 2002
several attempts to quit since 2004
Quit c/t again Oktober 2007, in protracted w/d since then
after 3.5 years slight improvement but still on the road

after 6 years pretty much recovered but still some nasty residual sypmtons
after 8.5 years working again on a 90% base and basically functioning normally again!

 

Link to comment
Share on other sites

Squirrel,

 

the floor moving, chair moving, can come from eyes

 

if you put your finger in front of you, and then slowly approach the finger to your nose , and constantly looking your finger,

if you make this several time per day, look if your moving floor is not better after a week

i know someone who had moving floor, and it improved seriously with this

it was a ophtalmologist who made her these exercises with a pencil

for anxiety 

12 years paxil - cold turkey 1,5 month - switch celexa 1 year taper; total 13 years on brain meds 

67 years old - 9 years  med free

 

in protracted withdrawal

rigidity standing and walking, dryness gougerot-szoegren, sleep deteriorate,

function as have a lack of nerves, improving have been very little 

 

Link to comment
Share on other sites

Hi Stan,

yeah this is one of the exercises the balance doc gave me, and I have been doing it too.Funny I wrote to Dr shipko in US and he basically said it was panic disorder. Well I am very familiar with panic disorder as that's why I went on the drug in the first place but I never had this problem till I quit Paxil/ Seroxat.I am getting so very tired of the old blame the patient scenario.This problem came with my withdrawl but cannot get any doctor to acknowledge it

Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Link to comment
Share on other sites

I got up one night to go to the bathroom - fell into our 8 foot tall mirror closet doors, knocked them off the tracks and had severe vertigo for 6 weeks - could hardly walk and the room spun when I laid in bed. Was all my nervous system.

 

R

Link to comment
Share on other sites

Over and above many vestibular imbalances during WD.......I had one day when I couldn't walk forward. I could only walk side-ways.

 

It was a freaky but frightening feeling occuring in my brain. I could literally feel the sensation in my brain that wouldn't permit me to walk forward.

 

I tried to push myself against the force.......trying to move myself forward but the more I tried the worse it got. It finally eased up in the evening hours.

 

 

Punar

To Face My Trials with "The Grace of a Woman Rather Than the Grief of a Child". (quote section by Veronica A. Shoffstall)

 

Be Not Afraid of Growing Slowly. Be Afraid of Only Standing Still.

(Chinese Proverb)

 

I Create and Build Empowerment Within Each Time I Choose to Face A Fear, Sit with it and Ask Myself, "What Do I Need to Learn?"

Link to comment
Share on other sites

hi Squirrel,

 

when i walked my 5 daily streets today, it was very difficult, i thought of you,

for anxiety 

12 years paxil - cold turkey 1,5 month - switch celexa 1 year taper; total 13 years on brain meds 

67 years old - 9 years  med free

 

in protracted withdrawal

rigidity standing and walking, dryness gougerot-szoegren, sleep deteriorate,

function as have a lack of nerves, improving have been very little 

 

Link to comment
Share on other sites

Ah Stan Thank you that is so sweet.

Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy